HUDSON, N.Y. (NEWS10) – Columbia County issued an alert on Thursday for a spike in drug overdoses. Several overdoses had occurred in the 24 hours prior, they said, including at least one fatality. On Friday morning, the alert was extended.

Officials warned that this could be indicative of a contaminated drug supply, and reminded users to stay vigilant. Overdoses have occurred in the past for people using crack, cocaine, and other substances besides opiates including pressed pills that are made to look genuine but contain deadly fentanyl instead.

If you do use, the Columbia County Department of Health says to always assume your supply is contaminated. If you are in Columbia or Greene County and need Narcan or fentanyl test strips, text NARCANKIT to 21000 or TESTSTRIPS to 77948.

Another good resource, if you do use, is the Never Use Alone Hotline. Call (800) 997-2280 and someone will stay on the line with you- no judgement, no shaming.

In an emergency, call 911. Minutes matter in an overdose, and you can be protected by the Good Samaritan Law, officials said.